First Time Post

Hi everyone, I have just taken the test to look at needs and it's telling me that I am the same as a high percentage of you that feel unsupported. I have decided to see my GP and have an appointment.

I have had RL for many ,many years and 9 years ago I was prescribed Ropinerale whilst living in France by a neurologist. He sent me away and I have not seen a specialist since. Over the years thus drug has served me very well with regard to my leg movement. I suffer with swollen calves, feet and ankles and one leg in particular is very tender to touch. I recently saw the nurse in my local practice who said it was the Ropinerale that was causing this problem and that I either took the tablets or not!!

I haven't had a decent nights sleep for years and last year I developed an arrhythmia which was a nightmare getting diagnosed on the NHS. I had a monitor 3 times over a period of six months. The first one didn't work, and after the second one not working either the heart doctor, whom I never met sent a letter to myself and my GP saying I was not wearing the monitor!! The 3rd one worked. I was told that no treatment was necessarily as it was a benign arrhythmia.I still have it everyday.

I am going to ask for an appointment with a neurologist who knows something about this illness to try to get some support and probably with the state of the NHS I will probably end up having to pay to see someone.

One last question; has anyone had RLS symptoms when given any medication which is oestrogen based?

This is my first post and I hope that I haven't bored anyone too much

Gillyfran

12 Replies

oldestnewest
  • Hi gillyfran and welcome,

    What dose of ropinirole are you on? As you've been on it for 9 years and say you haven't had a decent night's sleep for years, maybe it's no longer working.

    That is now happening to hundreds of people who have been on ropinirole for some time and at least one person a day on this site is going through augmentation.

    You are doing the right thing reading all the posts. You will see a number of people are having problems with ropinirole.

    There are other meds available and everyone is different. You will find an alternative that helps.

    On the oestrogen question, some people report that their RLS has disappeared when they've stopped HRT, others report symptoms improve with HRT. Yet another case of everyone is different and will respond differently to the same drug.

  • Hi joolsg, thank you for your message. I take 0.5 at 5.30pm then the same again 4 hours later. I have never changed the dosage and now I read that it is better to take the lower dose and not increase it.

  • That's absolutely right. You are on the right dose so maybe you could add another med to help you get more sleep.

    If you get a referral, make sure the neurologist has some expertise in RLS or ask for a referral to a sleep clinic as they seem to know more about RLS & treatment options.

    Let us know how you get on.

  • Hi Gillyfran, welcome.

    I recognise your complaint about ropinirole working well enough for the rls, but still not getting a decent night's sleep. That may be owing to hogh glutamate in your brain. Yesterday, someone posted again about this and included a link to the rls research group of Johns Hopkins. Gosh, I can't remember who it was. Shall come back to that.

    Anyway, this glutamate-thing refers to an active mind (some say 'racing brain') when at rest and even when tired. And typically you're not sleepy during the day although your sleep at night may be very limited.

    At some point I started to take pure cbd-oil before bed to see if that would improve my sleep. It did for me. It felt I was finally getting into deep sleep again. Still take the cbd-oil, although meanwhile I've gone through augmentation on the ropinirole (0,75mg only) and now take low doses of tramadol and gabapentin instead. Rls no longer during the day and sufficiently under control at night; sleep good enough.

    Hope this info is helpful. Read around to get more and maybe others will chime in as well. And never hesitate to ask questions if you have any.

    Hope you find a way to sleep better.

  • Info on glutamate from Johns hopkins research group: yesterdays "post for new members" by Elisse.

  • Thank you LotteM for the info.

  • True story...I was on pramipexole and went to the doc with swollen feet and lower calf. He pinged my sock and said it was too tight. I now wear gentle grip socks and the swelling has stopped. Easy, darn it! (see what I did there?) It would be lovely if the same happened for you, but I suspect it won't. Hope it improves soon.

    Neil

  • I read somewhere that an ibuprofen tablet can be quite helpful for the high glutamate/racing brain problem. Ibuprofen gets such a bad press everywhere else that I haven't tried it.

  • That was DicCarlson who wrote that 2d ago. He had read somwhere that ibu is a glutamate blocker? Maybe he can find the reference for us again and share it?

  • Hi involuntary dancer

    Sadly I can't take ibuprofen as I get reflux. Thank you for your reply.

  • Hi all its Gillyfran again,

    I had my appointment with a GP at the practice and came out feeling that as usual with this awful disease you are pretty much on your own.

    Her answer to my sleep deprivation was 'if after 5 days of non sleep you are tearing your hair out we can give you sleeping tablets TO Get YOUR SLEEP BACK ON TRACK!!!

    Swollen Legs, ankles and feet is age related.

    Arrhythmia worry when you pass out or get chest pains.

    I did get a blood test and she said I could sort out a neurologist. When I asked if she needed to do a letter she said she would, but I would have more information than she has (very true).

    You almost get the feeling that as with the so called 'yuppy flu' that it does not really exist. Yuppy flu does exist albeit now with another name.

    From a tired Gillyfran

  • Yes Gillyfran,

    Tired but hate sleeping pills, scared of coming off the dopamine drug and generally feeling misunderstood by the medical profession...join the club....Oh you have...Welcome!

You may also like...